MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GRASPER CUPPED 3.4MM EXTENDED 2.25; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. GRASPER CUPPED 3.4MM EXTENDED 2.25; ACCESSORIES,ARTHROSCOPIC
Model Number 7207700
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hamstring repair, the grasper broke inside the patient.All broken pieces were removed from the patient.Delay of 0-30 min was reported.It was not reported if a smith & nephew device was available.The procedure was successfully completed.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10.H3, h6: the reported 3.4mm grasper cupped extended 2.25, used in treatment, has not been returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the device broke during use.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force applied during use.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the complaint records was performed.In the event additional information or the device is returned the complaint will be revisited.Further investigation is not warranted at this time.

Brand Name
GRASPER CUPPED 3.4MM EXTENDED 2.25
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9612332
Report Number1219602-2020-00118
Device Sequence Number547787
Product Code NBH
UDI-Device Identifier03596010474834
UDI-Public03596010474834
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7207700
Device Catalogue Number7207700
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/30/2019
Supplement Date Received by Manufacturer03/02/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR